Stability of RCD condition under concentration topology

  • Ryunosuke OzawaEmail author
  • Takumi Yokota


We prove the stability of the Riemannian curvature dimension condition introduced by Ambrosio–Gigli–Savaré under the concentration of metric measure spaces introduced by Gromov. This is an analogue of the result of Funano–Shioya for the curvature dimension condition of Lott–Villani and Sturm. These conditions are synthetic lower Ricci curvature bound for metric measure spaces. En route, we also prove the convergence of the Cheeger energy in our setting.

Mathematics Subject Classification




This work started during the first author’s stay at Bonn University. He also would like to express his gratitude to Professor Karl-Theodor Sturm for his hospitality during his stay in Bonn. The authors thank Kohei Suzuki and the anonymous referee for their thorough reading and comments. The first author was partly supported by the Grant-in-Aid for JSPS Fellows (No.17J03507) and the second author was partly supported by JSPS KAKENHI (No.26800035).


  1. 1.
    Ambrosio, L., Gigli, N., Mondino, A., Rajala, T.: Riemannian Ricci curvature lower bounds in metric measure spaces with \(\sigma \)-finite measure. Trans. Am. Math. Soc. 367(7), 4661–4701 (2015)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Ambrosio, L., Gigli, N., Savaré, G.: Gradient Flows in Metric Spaces and in the Space of Probability Measures. Lectures in Mathematics ETH Zürich. Birkhäuser, Basel (2005)zbMATHGoogle Scholar
  3. 3.
    Ambrosio, L., Gigli, N., Savaré, G.: Metric measure spaces with Riemannian Ricci curvature bounded from below. Duke Math. J. 163(7), 1405–1490 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Ambrosio, L., Gigli, N., Savaré, G.: Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below. Invent. Math. 195(2), 289–391 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Bogachev, V.I.: Measure Theory, vol. I, II. Springer, Berlin (2007)zbMATHCrossRefGoogle Scholar
  6. 6.
    Cassorla, M.: Approximating compact inner metric spaces by surfaces. Indiana Univ. Math. J. 41(2), 505–513 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Cheeger, J.: Differentiability of Lipschitz functions on metric measure spaces. Geom. Funct. Anal. 9(3), 428–517 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Dupuis, P., Ellis, R.S.: A Weak Convergence Approach to the Theory of Large Deviations, Wiley Series in Probability and Statistics: Probability and Statistics, A Wiley-Interscience Publication. Wiley, New York (1997)CrossRefGoogle Scholar
  9. 9.
    Funano, K., Shioya, T.: Concentration, Ricci curvature, and eigenvalues of Laplacian. Geom. Funct. Anal. 23(3), 888–936 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Gigli, N., Mondino, A., Savaré, G.: Convergence of pointed non-compact metric measure spaces and stability of Ricci curvature bounds and heat flows. Proc. Lond. Math. Soc. (3) 111(5), 1071–1129 (2015)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Gromov, M.: Metric Structures for Riemannian and Non-Riemannian Spaces. Progress in Mathematics, vol. 152. Birkhäuser Boston, Inc., Boston (1999)Google Scholar
  12. 12.
    Honda, S.: Ricci curvature and \(L^p\)-convergence. J. Reine Angew. Math. 705, 85–154 (2015)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Jordan, R., Kinderlehrer, D., Otto, F.: The variational formulation of the Fokker–Planck equation. SIAM J. Math. Anal. 29(1), 1–17 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Kazukawa, D., Ozawa, R., Suzuki, N.: Stabilities of rough curvature dimension conditions. J. Math. Soc. Jpn. (To appear) Google Scholar
  15. 15.
    Kuwae, K., Shioya, T.: Convergence of spectral structures: a functional analytic theory and its applications to spectral geometry. Commun. Anal. Geom. 11(4), 599–673 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Ohta, S.-I.: Gradient flows on Wasserstein spaces over compact Alexandrov spaces. Am. J. Math. 131(2), 475–516 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Ozawa, N.: A functional analysis proof of Gromov’s polynomial growth theorem. Ann. Sci. Éc. Norm. Supér. (4) 51(3), 549–556 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Ozawa, R., Shioya, T.: Limit formulas for metric measure invariants and phase transition property. Math. Z. 280(3–4), 759–782 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Ozawa, R., Shioya, T.: Estimate of observable diameter of \(l_p\)-product spaces. Manuscr. Math. 147(3–4), 501–509 (2015)zbMATHGoogle Scholar
  20. 20.
    Ozawa, R., Suzuki, N.: Stability of Talagrand’s inequality under concentration topology. Proc. Am. Math. Soc. 145(10), 4493–4501 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Shioya, T.: Metric Measure Geometry. Gromov’s Theory of Convergence and Concentration of Metrics and Measures. IRMA Lectures in Mathematics and Theoretical Physics, vol. 25. EMS Publishing House, Zürich (2016)zbMATHCrossRefGoogle Scholar
  22. 22.
    Shioya, T.: Metric measure limits of spheres and complex projective spaces. In: Gigli, N. (ed.) Measure Theory in Non-smooth Spaces, pp. 261–287. De Gruyter Open, Warsaw (2017) Google Scholar
  23. 23.
    Shioya, T., Takatsu, A.: High-dimensional metric-measure limit of Stiefel and flag manifolds. Math. Z. 290(3–4), 873–907 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Sturm, K.-T.: On the geometry of metric measure spaces. I. Acta Math. 196(1), 65–131 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Tudorascu, A.: On the Jordan-Kinderlehrer-Otto variational scheme and constrained optimization in the Wasserstein metric. Calc. Var. Partial Differ. Equ. 32(2), 155–173 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Villani, C.: Optimal Transport. Old and New. Grundlehren der Mathematischen Wissenschaften, vol. 338. Springer, Berlin (2009)Google Scholar
  27. 27.
    Yokota, T.: Law of large numbers in CAT(1)-spaces of small radii. Calc. Var. Partial Differ. Equ. 57(2), 35 (2018)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Advanced Institute for Materials Research (AIMR)Tohoku UniversitySendaiJapan
  2. 2.Mathematical InstituteTohoku UniversitySendaiJapan

Personalised recommendations